MAUDE Adverse Event Report: ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM2136
Medical Device Problem Codes Battery Problem (2885); Unexpected Mode Switch (4076)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an in clinic follow up, the device was observed to be in back up mode.Technical support was contacted and high battery impedance was also observed.Technical support recommended device replacement as the device was nearing end of life.During the device replacement procedure, a fracture was observed on the right atrial (ra) lead.The device was replaced with a vr pacemaker and the ra lead was capped.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of device in backup mode was confirmed, battery problem was not confirmed.The device was in backup mode upon receipt caused by undetermined source.Analysis performed on the battery indicated the cell reached end of service (eos) level after exceeding projected longevity.Electrical tests performed, after replacing the original battery, and re-loading the device code, indicates normal functionality.Further evaluation of the output signal found all parameters within normal range.Longevity assessment was performed, and the device exceeded projected longevity indicating normal battery depletion.

Brand Name
SUSTAIN XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key20751305
Report Number2017865-2024-70651
Device Sequence Number4412761
Product Code NVZ
UDI-Device Identifier05414734504713
UDI-Public(01)05414734504713(10)3912576(17)140731
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model NumberPM2136
Device Lot Number3912576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOFLEX OPTIM LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown